MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC HYDRO-KIT; CATHETER, STRAIGHT

WELLSPECT HEALTHCARE LOFRIC HYDRO-KIT; CATHETER, STRAIGHT
Model Number 42014
Medical Device Problem Codes Break (1069); Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The eba-plastic used in lofric hydro-kit urine bag is a tough material, and creating a sharp, clean cut - such as the one observed in the in the image provided by the patient - requires a sharp object (e.G.A knife).However, no such shart object is present within the production machine.During the early stages of the manufacturing process, the two plastic layers are welded together.Since the hole is present on only one (1) layer of the urine bag, it is evident that the non-conformance occurred prior to the welding step.Taken together, these observations suggest that the most probable root cause of the non-conformance is damage during handling of the individual plastic reels.This may have occured either: during material changeovers or handling of material at the wellspect molndal production site or at the supplier's facility during production, slitting, or packaging of the eba-material.The malfunction of the weld at the top of the primary package may be due to misalignment of the package foil in the machine, but this root cause cannot be confirmed 100%.At wellspect healthcare, the production staff inspects 12 products visually every hour, at order start, after longer stops and after adjustments in the machine.Therefore, we believe this is an isolated event.
 
Event or Problem Description
Adverse event occurred outside us, in france, where a male patient experienced problems with the device lofric hydro-kit nelaton 40cm ch14 (model no.42014) for 2 months.Lofric hydro-kit is a sterile single use, hydrophilic catheter with salt solution for activation.It has an integrated urine collection bag and is ready to use anywhere.The wetting solution is used to activate the hydrophilic catheter coating before use.On three (3) occasions, the weld at the top of the primary packaging (urine collection bag) has been opened, and on another occasion a hole was discovered in the urine collection bag.The hole in urine collection bag was discovered when patient was using it, and the urine leaked onto the patient instead of remaining in the urine collecting bag.There were no medical complications or harm to the patient.The remaining products from the same lot were discarded and there is no information whether more products had the same defect.The patient requested new products from a different lot and has not returned with further complaints.

Brand Name
LOFRIC HYDRO-KIT
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 1
molndal, SE-43 1 21
SW  SE-431 21
Manufacturer Contact
ulrika skogback
aminogatan 1
p.o.box 14
molndal 
MDR Report Key22183976
Report Number3009632672-2025-00016
Device Sequence Number15554063
Product Code EZD
UDI-Device Identifier07333387042824
UDI-Public07333387042824
Combination Product (Y/N)N
PMA/510(K) Number
K122078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number42014
Device Catalogue Number42014403
Device Lot Number656862
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Initial Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale